May  2013, 33(5): 2085-2104. doi: 10.3934/dcds.2013.33.2085

Cohomology of $GL(2,\mathbb{R})$-valued cocycles over hyperbolic systems

1. 

Department of Mathematics, The Pennsylvania State University, University Park, PA 16802, United States

Received  April 2011 Revised  October 2012 Published  December 2012

We consider Hölder continuous $GL(2,\mathbb{R})$-valued cocycles over a transitive Anosov diffeomorphism. We give a complete classification up to Hölder cohomology of cocycles with one Lyapunov exponent and of cocycles that preserve two transverse Hölder continuous sub-bundles. We prove that a measurable cohomology between two such cocycles is Hölder continuous. We also show that conjugacy of periodic data for two such cocycles does not always imply cohomology, but a slightly stronger assumption does. We describe examples that indicate that our main results do not extend to general $GL(2,\mathbb{R})$-valued cocycles.
Citation: Victoria Sadovskaya. Cohomology of $GL(2,\mathbb{R})$-valued cocycles over hyperbolic systems. Discrete & Continuous Dynamical Systems - A, 2013, 33 (5) : 2085-2104. doi: 10.3934/dcds.2013.33.2085
References:
[1]

A. Gogolev, On diffeomorphismsHölder conjugate to Anosov ones,, Ergodic Theory Dynam. Systems, 30 (2010), 441. doi: 10.1017/S0143385709000169.

[2]

M. Guysinsky, Some results about Livšic theorem for $2\times 2$ matrix valued cocycles,, Preprint., ().

[3]

B. Kalinin, Livšic theorem for matrix cocycles,, Annals of Mathematics, 173 (2011), 1025. doi: 10.4007/annals.2011.173.2.11.

[4]

B. Kalinin and V. Sadovskaya, Linear cocycles over hyperbolic systems andcriteria of conformality,, Journal of Modern Dynamics, 4 (2010), 419. doi: 10.3934/jmd.2010.4.419.

[5]

A. Katok and B. Hasselblatt, "Introduction to the Modern Theory of Dynamical Systems,", Encyclopedia of Math. and Its Applications, 54 (1995).

[6]

R. de la Llave and A. Windsor, Livšic theorem for non-commutative groups including groups of diffeomorphisms, and invariant geometric structures,, Ergodic Theory Dynam. Systems, 30 (2010), 1055. doi: 10.1017/S014338570900039X.

[7]

A. N. Livšic, Homology properties of Y-systems,, Math. Zametki, 10 (1971), 758.

[8]

A. N. Livšic, Cohomology of dynamical systems,, Math. USSR Izvestija, 6 (1972), 1278.

[9]

V. Niţică and A. Török, Regularity of the transfer map for cohomologous cocycles,, Ergodic Theory Dynam. Systems, 18 (1998), 1187. doi: 10.1017/S0143385798117480.

[10]

M. Nicol and M. Pollicott, Measurable cocycle rigidity for some non-compact groups,, Bull. London Math. Soc., 31 (1999), 592. doi: 10.1112/S0024609399005937.

[11]

W. Parry, The Livšic periodic point theorem for non-Abelian cocycles,, Ergodic Theory Dynam. Systems, 19 (1999), 687. doi: 10.1017/S0143385799146789.

[12]

M. Pollicott and C. P. Walkden, Livšic theorems for connected Lie groups,, Trans. Amer. Math. Soc., 353 (2001), 2879. doi: 10.1090/S0002-9947-01-02708-8.

[13]

K. Schmidt, Remarks on Livšic theory for non-Abelian cocycles,, Ergodic Theory Dynam. Systems, 19 (1999), 703. doi: 10.1017/S0143385799146790.

show all references

References:
[1]

A. Gogolev, On diffeomorphismsHölder conjugate to Anosov ones,, Ergodic Theory Dynam. Systems, 30 (2010), 441. doi: 10.1017/S0143385709000169.

[2]

M. Guysinsky, Some results about Livšic theorem for $2\times 2$ matrix valued cocycles,, Preprint., ().

[3]

B. Kalinin, Livšic theorem for matrix cocycles,, Annals of Mathematics, 173 (2011), 1025. doi: 10.4007/annals.2011.173.2.11.

[4]

B. Kalinin and V. Sadovskaya, Linear cocycles over hyperbolic systems andcriteria of conformality,, Journal of Modern Dynamics, 4 (2010), 419. doi: 10.3934/jmd.2010.4.419.

[5]

A. Katok and B. Hasselblatt, "Introduction to the Modern Theory of Dynamical Systems,", Encyclopedia of Math. and Its Applications, 54 (1995).

[6]

R. de la Llave and A. Windsor, Livšic theorem for non-commutative groups including groups of diffeomorphisms, and invariant geometric structures,, Ergodic Theory Dynam. Systems, 30 (2010), 1055. doi: 10.1017/S014338570900039X.

[7]

A. N. Livšic, Homology properties of Y-systems,, Math. Zametki, 10 (1971), 758.

[8]

A. N. Livšic, Cohomology of dynamical systems,, Math. USSR Izvestija, 6 (1972), 1278.

[9]

V. Niţică and A. Török, Regularity of the transfer map for cohomologous cocycles,, Ergodic Theory Dynam. Systems, 18 (1998), 1187. doi: 10.1017/S0143385798117480.

[10]

M. Nicol and M. Pollicott, Measurable cocycle rigidity for some non-compact groups,, Bull. London Math. Soc., 31 (1999), 592. doi: 10.1112/S0024609399005937.

[11]

W. Parry, The Livšic periodic point theorem for non-Abelian cocycles,, Ergodic Theory Dynam. Systems, 19 (1999), 687. doi: 10.1017/S0143385799146789.

[12]

M. Pollicott and C. P. Walkden, Livšic theorems for connected Lie groups,, Trans. Amer. Math. Soc., 353 (2001), 2879. doi: 10.1090/S0002-9947-01-02708-8.

[13]

K. Schmidt, Remarks on Livšic theory for non-Abelian cocycles,, Ergodic Theory Dynam. Systems, 19 (1999), 703. doi: 10.1017/S0143385799146790.

[1]

Rafael de la Llave, A. Windsor. Smooth dependence on parameters of solutions to cohomology equations over Anosov systems with applications to cohomology equations on diffeomorphism groups. Discrete & Continuous Dynamical Systems - A, 2011, 29 (3) : 1141-1154. doi: 10.3934/dcds.2011.29.1141

[2]

Pedro Duarte, Silvius Klein, Manuel Santos. A random cocycle with non Hölder Lyapunov exponent. Discrete & Continuous Dynamical Systems - A, 2019, 39 (8) : 4841-4861. doi: 10.3934/dcds.2019197

[3]

Michał Kowalczyk, Yong Liu, Frank Pacard. Towards classification of multiple-end solutions to the Allen-Cahn equation in $\mathbb{R}^2$. Networks & Heterogeneous Media, 2012, 7 (4) : 837-855. doi: 10.3934/nhm.2012.7.837

[4]

Olivier Verdier, Huiyan Xue, Antonella Zanna. A classification of volume preserving generating forms in $\mathbb{R}^3$. Discrete & Continuous Dynamical Systems - A, 2016, 36 (4) : 2285-2303. doi: 10.3934/dcds.2016.36.2285

[5]

Danijela Damjanović, Anatole Katok. Periodic cycle functions and cocycle rigidity for certain partially hyperbolic $\mathbb R^k$ actions. Discrete & Continuous Dynamical Systems - A, 2005, 13 (4) : 985-1005. doi: 10.3934/dcds.2005.13.985

[6]

Viktor L. Ginzburg and Basak Z. Gurel. On the construction of a $C^2$-counterexample to the Hamiltonian Seifert Conjecture in $\mathbb{R}^4$. Electronic Research Announcements, 2002, 8: 11-19.

[7]

Olivier Goubet, Manal Hussein. Global attractor for the Davey-Stewartson system on $\mathbb R^2$. Communications on Pure & Applied Analysis, 2009, 8 (5) : 1555-1575. doi: 10.3934/cpaa.2009.8.1555

[8]

Sanjiban Santra. On the positive solutions for a perturbed negative exponent problem on $\mathbb{R}^3$. Discrete & Continuous Dynamical Systems - A, 2018, 38 (3) : 1441-1460. doi: 10.3934/dcds.2018059

[9]

M. L. Miotto. Multiple solutions for elliptic problem in $\mathbb{R}^N$ with critical Sobolev exponent and weight function. Communications on Pure & Applied Analysis, 2010, 9 (1) : 233-248. doi: 10.3934/cpaa.2010.9.233

[10]

Abbas Moameni. Soliton solutions for quasilinear Schrödinger equations involving supercritical exponent in $\mathbb R^N$. Communications on Pure & Applied Analysis, 2008, 7 (1) : 89-105. doi: 10.3934/cpaa.2008.7.89

[11]

Artur O. Lopes, Vladimir A. Rosas, Rafael O. Ruggiero. Cohomology and subcohomology problems for expansive, non Anosov geodesic flows. Discrete & Continuous Dynamical Systems - A, 2007, 17 (2) : 403-422. doi: 10.3934/dcds.2007.17.403

[12]

H. Bercovici, V. Niţică. Cohomology of higher rank abelian Anosov actions for Banach algebra valued cocycles. Conference Publications, 2001, 2001 (Special) : 50-55. doi: 10.3934/proc.2001.2001.50

[13]

Russell Johnson, Mahesh G. Nerurkar. On $SL(2, R)$ valued cocycles of Hölder class with zero exponent over Kronecker flows. Communications on Pure & Applied Analysis, 2011, 10 (3) : 873-884. doi: 10.3934/cpaa.2011.10.873

[14]

Leonardo Manuel Cabrer, Daniele Mundici. Classifying GL$(n,\mathbb{Z})$-orbits of points and rational subspaces. Discrete & Continuous Dynamical Systems - A, 2016, 36 (9) : 4723-4738. doi: 10.3934/dcds.2016005

[15]

Guoyuan Chen, Yong Liu, Juncheng Wei. Nondegeneracy of harmonic maps from $ {{\mathbb{R}}^{2}} $ to $ {{\mathbb{S}}^{2}} $. Discrete & Continuous Dynamical Systems - A, 2019, 0 (0) : 1-19. doi: 10.3934/dcds.2019228

[16]

Miao-Miao Li, Chun-Lei Tang. Multiple positive solutions for Schrödinger-Poisson system in $\mathbb{R}^{3}$ involving concave-convex nonlinearities with critical exponent. Communications on Pure & Applied Analysis, 2017, 16 (5) : 1587-1602. doi: 10.3934/cpaa.2017076

[17]

Artur Avila. Density of positive Lyapunov exponents for quasiperiodic SL(2, R)-cocycles in arbitrary dimension. Journal of Modern Dynamics, 2009, 3 (4) : 631-636. doi: 10.3934/jmd.2009.3.631

[18]

Karim Samei, Arezoo Soufi. Quadratic residue codes over $\mathbb{F}_{p^r}+{u_1}\mathbb{F}_{p^r}+{u_2}\mathbb{F}_{p^r}+...+{u_t}\mathbb{F}_ {p^r}$. Advances in Mathematics of Communications, 2017, 11 (4) : 791-804. doi: 10.3934/amc.2017058

[19]

Makoto Araya, Masaaki Harada, Hiroki Ito, Ken Saito. On the classification of $\mathbb{Z}_4$-codes. Advances in Mathematics of Communications, 2017, 11 (4) : 747-756. doi: 10.3934/amc.2017054

[20]

Alexei Ilyin, Kavita Patni, Sergey Zelik. Upper bounds for the attractor dimension of damped Navier-Stokes equations in $\mathbb R^2$. Discrete & Continuous Dynamical Systems - A, 2016, 36 (4) : 2085-2102. doi: 10.3934/dcds.2016.36.2085

2017 Impact Factor: 1.179

Metrics

  • PDF downloads (7)
  • HTML views (0)
  • Cited by (3)

Other articles
by authors

[Back to Top]